General hospital psychiatry · 2013
Risperidone, a risk factor for valproate-induced encephalopathy?
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Rodrigues-Silva Nuno, Venâncio Ângela, Bouça Jorge
Аннотация
Valproate-induced encephalopathy (ViE) has been increasingly reported and several risk factors have been proposed. We report a case whereby a patient became encephalopathic while treated with valproate and upon initiation of risperidone. The underlying mechanism could be risperidone's interference with valproate's binding to albumin, raising free valproate levels, which would impair the urea cycle and reduce ammonia conversion, leading to a hyperammonemic encephalopathy. The present case suggests a causal link, although further studies will be necessary to establish this. Nevertheless, clinicians should be aware of this possible interaction and consider carefully before concomitant administration of valproate and risperidone, mainly in patients with other risk factors for ViE, so this complication can be avoid or promptly diagnosed and treated.